Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Fort Worth, TX

March 12, 2007Anderson County, Henderson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 12, 2007, 7:04 AM CDT for Anderson County, Henderson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2007, 7:04 AM CDT (12:04 UTC)
Expired
Mar 12, 2007, 10:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Anderson County, TX, Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 158 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 121208
FFWFWD
TXC001-213-121500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
704 AM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS...
  HENDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 1000 AM CDT

* AT 702 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN...WITH HOURLY RAINFALL RATES OF ONE TO TWO INCHES 
  PER HOUR...NOW MOVING INTO AREAS FROM CEDAR CREEK LAKE AND 
  ATHENS...SOUTH TO PALESTINE. OVER AN INCH OF RAIN HAS ALREADY 
  FALLEN...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE. FLASH FLOODING 
  HAS ALREADY OCCURRED UPSTREAM OF THIS AREA WITH SEVERAL ROADWAYS 
  UNDER WATER FROM THE AREA OF RAIN NOW SLOWLY MOVING OVER WARNED 
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALAKOFF...
  PALESTINE...FRANKSTON...EUSTACE...ELKHART...COFFEE CITY...
  CHANDLER...BROWNSBORO...BERRYVILLE AND ATHENS

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET 
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. 

LAT...LON 3167 9574 3179 9595 3188 9593 3190 9599
      3208 9601 3210 9607 3215 9605 3234 9633
      3234 9548 3214 9548 3204 9543 3184 9544
      3163 9530 3155 9566

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 6:40 AM CDT, 24 minutes earlier.

Area forecast discussion, Mar 12, 6:40 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
640 AM CDT MON MAR 12 2007

.AVIATION...
DIFFICULT FORECAST WITH CIGS AND VIS DURING THE NEXT 24 HOURS. LEFT
OUT ALL MENTION OF CONVECTION AS ATMOSPHERE IS LIKELY TOO STABLE IN
THE WAKE OF MCS MOVING ACROSS CENTRAL AND SE TX.  IFR CIGS HAVE
REMAINED TO THE WEST ALL NIGHT...AND WITH SUBSIDENCE/WAKE LOW BEHIND
MCS...DO NOT HAVE ANY CONFIDENCE THAT THEY WILL MAKE IT INTO THE
AREA LATER THIS MORNING LIKE MODELS SUGGEST.  HAVE JUST INCLUDED A
TEMPO FOR MVFR CIG FROM 16Z TO 20Z.  OTHERWISE VFR THROUGH 6Z.  THEN
THINGS GET TRICKY AGAIN THEREAFTER.  MODELS SUGGEST LOW LEVEL
SATURATION AND UPPER LEVEL DRYING WITH DENSE FOG OR BUILD-DOWN IFR
CIGS POSSIBLE AFTER MIDNIGHT.  SATURATED GROUNDS AND LIGHT WINDS AT
THE SURFACE SUGGEST DENSE FOG IS POSSIBLE TONIGHT...AND WILL
FORECAST IFR VIS AT KACT-KFTW-KAFW WITH 3SM AT DFW AND DAL WHERE
HEAT ISLAND MAY HELP OUT THINGS.  LATER SHIFTS WILL HAVE TO CHECK
THIS OUT FOR FURTHER ADJUSTMENTS.  TR.92

&&

.SHORT TERM...(THROUGH TUES NIGHT)
BUSY MORNING AS EXPECTED...AS FIRST OF SEVERAL S/W DISTURBANCES
LIFTED OUT THIS PAST EVENING DEVELOPING THE FIRST LINEAR MCS SEEN IN
A LONG WHILE OVER TEXAS. MCV/OUTFLOW RESIDUAL FROM ACTIVITY 24 HRS
HAD PUSHED OLD FRONT/AND SFC LOW WELL TO THE SOUTH OVER DEEP S TX
...RESULTING IN MORE OF A LIGHT-MODERATE RAIN EVENT WITH ONLY
ISOLATED THUNDER WITH LAPSE RATES STEEP ENOUGH...BUT MAINLY OVER
SRN COUNTIES. HAVE INDICATED THIS FOR POPS FOR TODAY. NRN FRINGE
OF MCS/STRATIFORM LIGHT RAIN SHIELD TO LINGER UP THROUGH I-20
THROUGH DAYBREAK...WITH EMBEDDED...HEAVIER THUNDER LINGERING OVER
FAR SE COUNTIES NEAR CAMERON...MARLIN...HEARNE AND PALESTINE. WILL
MAKE LAST MINUTE DECISION THIS MORNING FOR POPS UP FARTHER NWD PER
RADAR/SATELLITE CLOUD-TOP TEMPERATURE TRENDS.

HAVE DECIDED TO MASSAGE POPS AND CONVECTIVE TYPE THROUGH THE NEXT
48-72 HRS...AS THERES SEEMS TO BE SOME AGREEMENT ON TIMING OF
DISTURBANCES. BY AFTERNOON...WILL HOLD HIGHEST POPS FAR SE...WHILE
TONING THINGS DOWN UP THIS WAY AND OVER NW COUNTIES...AS CURRENT
MCS PROPAGATES TOWARD THE UPPER TX COASTLINE...LIKELY ROBBING ANY
INFLOW UP THIS WAY IN MORE STABILIZED AIRMASS. HAVE TONED QPFS DOWN
AS WELL...EXCEPT OVER SE COUNTIES. AS UPPER LOW SPINS OVER W TX/NM
THROUGH TUES MORNING...THERE WILL LIKELY BE ANOTHER S/W DISTURBANCE
EJECT E/ENWD ACROSS CENTRAL/SE TX WITH ANOTHER MCS LIKELY DOWN THAT
WAY. WILL HAVE LOW POPS NORTH...TO HIGHER POPS WELL S OF I-20 CLOSER
TO INVERTED TROUGH/OLD BOUNDARY...WHERE SFC CONVERGENCE AND BETTER
INFLOW OFF THE GULF WILL BE REALIZED ON NRN PERIPHERY OF EXPECT MON
NIGHT MCS. WILL HAVE SOME LOCALIZED MODERATE-HEAVY RAINFALL S OF A
LAMPASAS...WACO...ATHENS LINE...BUT LIGHT ELSEWHERE. AT LEAST ITS A
WELCOME RAIN.

OUR PESKY UPPER LOW WILL FINALLY BEGIN A SLOW TRANSITION E/NEWD LATE
TUES /TUES NIGHT AS ENERGY DIGS TO OUR NORTH IN NRN STREAM OF POLAR
BRANCH OF WLYS. BEST THETA-E AXIS AND LIFT WILL REMAIN IN/NEAR OUR
FAR E/SE COUNTIES...WITH BEST INFLOW INTO THOSE AREAS...THUS HELD
BEST POPS OVER SE COUNTIES-TO MUCH LOWER NW. NOT A DROUGHT BUSTER BY ANY
MEANS FOR NRN 1/2 OF N TX...BUT WELCOME ANYWAY. OTHERWISE...TEMPS
WILL BE DEPENDENT ON CLOUD COVER AND ANY DISSIPATION THEREOF. EXPECT
W/SW AREAS TO BE THE WARMEST...COOLER FURTHER N/NE YOU GO. STAYED
CONSERVATIVE HERE AND DIDNT VENTURE FAR OFF MOS GUIDANCE VALUES
WITH UNCERTAINTIES.

&&

.LONG TERM...(WED AND BEYOND)
OUR UPPER LOW WILL CONTINUE ITS PROGRESSIVE VENTURE EWD ACROSS N TX
AND SLOWLY AWAY WED INTO WED NIGHT AND HAVE TRENDED POPS/WX DOWN
WEST-EAST ACCORDINGLY. NEXT COLD FRONT LOOKS TO MOVE ACROSS THE RED
RIVER BY MIDDAY THURS...AND MOVE THRU AT LEAST THOSE AREAS I-20/NWD.
THUS COOLEST TEMPS UP TOWARD THE RED RIVER...BUT STILL WARM IN THE
SOUTH. ITLL BECOME BRISK AND MUCH COOLER BY THURS NIGHT INTO FRI
MORNING...WITH POLAR TAP OF AIRMASS. NOT OVERLY COLD...BUT HIGHS
ONLY IN THE 60S MOVING INTO THE WEEKEND...BEFORE MODIFYING BY SUN
INTO MON. KEPT FCST DRY...AS MOISTURE LOOKS RELATIVELY SHALLOW FOR
ANY REASONABLE POP/WX MENTION BEHIND COLD FRONT. SO DRY/COOLER WILL BE
THE THEME IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  58  72  57  76 /  60  20  40  50  30
WACO, TX              70  59  72  58  76 /  70  40  60  60  40
PARIS, TX             67  56  70  57  72 /  60  20  40  60  50
DENTON, TX            67  56  72  57  75 /  50  20  40  40  20
MCKINNEY, TX          67  55  70  57  75 /  60  20  40  50  30
DALLAS, TX            69  60  71  58  76 /  60  20  40  50  30
TERRELL, TX           68  59  71  59  74 /  80  20  50  60  40
CORSICANA, TX         69  59  71  60  74 /  90  40  60  70  40
TEMPLE, TX            73  60  72  58  76 /  60  50  70  70  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Mar 12, 5:00 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CDT MON MAR 12 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS TODAY.
SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL
WILL OCCUR IN THE SOUTHEASTERN PORTIONS OF NORTH TEXAS THIS MORNING.

.DAYS TWO THROUGH SEVEN...
AS A SLOW MOVING UPPER LEVEL SYSTEM TO THE WEST LINGERS IN THE
AREA...THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME BUT LOCALLY HEAVY RAIN WILL BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

92

In the hours before

Special weather statement, Mar 12, 4:12 AM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT MON MAR 12 2007

TXZ118-119-133-144-145-157>159-121045-
TARRANT TX-DALLAS TX-JOHNSON TX-HILL TX-BOSQUE TX-MCLENNAN TX-
CORYELL TX-BELL TX-
412 AM CDT MON MAR 12 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY
  BOSQUE COUNTY
  CORYELL COUNTY
  DALLAS COUNTY
  HILL COUNTY
  JOHNSON COUNTY
  MCLENNAN COUNTY
  TARRANT COUNTY

AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
STRONG EASTERLY WINDS ASSOCIATED WITH THE BACK EDGE OF A RAIN AND
THUNDERSTORM COMPLEX THAT WAS MOVING INTO EAST TEXAS.  THROUGH 6
AM...EAST WINDS MAY INCREASE TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH.

LAT...LON 3078 9746 3165 9716 3295 9693 3292 9751
      3085 9788

92
Local storm report, Mar 12, 4:43 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
443 AM CDT MON MAR 12 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     FLOOD            3 NNW MARLIN            31.35N  96.91W
03/12/2007                   FALLS              TX   LAW ENFORCEMENT

            GOOD SOAKING RAIN...BUT STARTING TO GET WATER OVER LOW
            INDENTIONS OF HWY 6 NNW OF MARLIN. ISSUED FFW.
Special weather statement, Mar 12, 5:51 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 AM CDT MON MAR 12 2007

TXZ145-158>160-174-121145-
HILL TX-MCLENNAN TX-FALLS TX-BELL TX-MILAM TX-
551 AM CDT MON MAR 12 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN BELL COUNTY
  FALLS COUNTY
  HILL COUNTY
  MCLENNAN COUNTY
  MILAM COUNTY

AT 551 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
STRONG EASTERLY WINDS ASSOCIATED WITH THE BACK EDGE OF A RAIN AND
THUNDERSTORM COMPLEX.  THROUGH 7 AM...EAST WINDS MAY BRIEFLY
INCREASE TO AROUND 30 MPH WITH GUSTS AS HIGH AS 50 MPH. AT 550
AM...TEMPLE REPORTED A WIND GUST TO 48 MPH.

LAT...LON 3045 9717 3073 9650 3071 9664 3225 9711
      3147 9746 3110 9753

92
Local storm report, Mar 12, 6:35 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 AM CDT MON MAR 12 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     FLASH FLOOD      GROESBECK               31.52N  96.53W
03/12/2007                   LIMESTONE          TX   LAW ENFORCEMENT

            S.O. REPORTS WATER OVER FM 937 AND IN CERTAIN AREAS
            ALONG FM 39 (S OF MEXIA)
Local storm report, Mar 12, 6:38 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 AM CDT MON MAR 12 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 AM     FLASH FLOOD      HEARNE                  30.88N  96.59W
03/12/2007                   ROBERTSON          TX   LAW ENFORCEMENT

            S.O. REPORTS SEVERAL FM ROADS FLOODED IN AND AROUND
            HEARNE AND HWY 79 FLOODED NEAR NAVASOTA RIVER
Local storm report, Mar 12, 6:41 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 AM CDT MON MAR 12 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     FLASH FLOOD      TEAGUE                  31.63N  96.28W
03/12/2007                   FREESTONE          TX   LAW ENFORCEMENT

            S.O REPORTS FLOODING IN TEAGUE AT HWY 84 & FM 1366 AND
            CAR SUBMERGED AT HWY 75N & FM 80 (N OF FAIRFIELD)

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:36 AM CDTSpecial Weather StatementFWDHood, Palo Pinto, Parker, Wise24 min
Mar 12, 4:12 AM CDTSpecial Weather StatementFWDBell, Bosque, Hill, Johnson, McLennan, Tarrant93 min
Mar 12, 4:31 AM CDTFlash Flood WarningFWDRobertson3 hr
Mar 12, 4:42 AM CDTFlash Flood WarningFWDFalls3 hr
Mar 12, 5:36 AM CDTFlash Flood WarningFWDLeon, Limestone114 min
Mar 12, 5:51 AM CDTSpecial Weather StatementFWDBell, Falls, Hill, McLennan, Milam54 min
Mar 12, 6:07 AM CDTFlash Flood WarningFWDFreestone, Navarro3 hr
Mar 12, 7:27 AM CDTFlash Flood WarningFWDLeon, Limestone48 min
Mar 12, 8:58 AM CDTFlash Flood WarningFWDFreestone, Navarro107 min
Mar 12, 9:53 AM CDTFlash Flood WarningFWDAnderson, Henderson2 hr
Mar 12, 10:44 AM CDTFlash Flood WarningFWDNavarro2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.